Alert archive / Arkansas / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 24, NWS Tulsa, OK

April 6, 2022Madison County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 6, 2022, 12:16 AM CDT for Madison County, Arkansas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 6, 2022, 12:16 AM CDT (05:16 UTC)
Expired
Apr 6, 2022, 12:38 AM CDT
In force
22 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Madison County, AR

The radar

The Western Arkansas radar (KSRX), 111 km from the middle of the area, began a volume at 05:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2022-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2022-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1766 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

065 
WUUS54 KTSA 060516
SVRTSA
ARC087-060600-
/O.NEW.KTSA.SV.W.0024.220406T0516Z-220406T0600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1216 AM CDT Wed Apr 6 2022

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  East central Madison County in northwestern Arkansas...

* Until 100 AM CDT.

* At 1215 AM CDT, a severe thunderstorm was located 3 miles north of
  Aurora, moving east at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Huntsville...                     Aurora...
  Kingston...                       Weathers...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3596 9347 3595 9347 3595 9349 3593 9349
      3597 9378 3613 9377 3613 9351 3612 9348
      3608 9348 3608 9345 3597 9345
TIME...MOT...LOC 0515Z 274DEG 41KT 3604 9368 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
870 
WWUS54 KTSA 060538
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1238 AM CDT Wed Apr 6 2022

ARC087-060548-
/O.CAN.KTSA.SV.W.0024.000000T0000Z-220406T0600Z/
Madison AR-
1238 AM CDT Wed Apr 6 2022

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MADISON COUNTY IS
CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

LAT...LON 3596 9347 3595 9347 3595 9349 3593 9349
      3597 9378 3613 9377 3613 9351 3612 9348
      3608 9348 3608 9345 3597 9345
TIME...MOT...LOC 0537Z 274DEG 41KT 3602 9336 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 10:08 PM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, Apr 5, 10:08 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1008 PM CDT Tue Apr 5 2022

...New SHORT TERM...

.SHORT TERM...
(The rest of tonight)
Issued at 1004 PM CDT Tue Apr 5 2022

A strong cold front is moving southeast across the area and has
reached the Interstate 44 corridor as of 10 pm. Precipitation has
been slow to develop this evening, but still expect a gradual
increase in showers near and north of the front over the next few
hours, with isolated thunderstorms. The latest data suggests that
the strongest storms will likely remain east of our forecast area
overnight, but a marginally severe storm remains possible for a
few more hours, especially across parts of northwest Arkansas.

Gusty north winds behind the front will gust to near advisory
levels northwest of Interstate 44 until around midnight and then
slowly diminish.

&&

.LONG TERM...
(Tomorrow through Tuesday)
Issued at 235 PM CDT Tue Apr 5 2022

Gusty west to northwest winds will continue tomorrow, and will
raise fire weather concerns for parts of northeast Oklahoma,
especially for locations along and west of highway 75. Tomorrow
will be the first of several cool days across the FA as a very large
low pressure system slowly moves through the Great Lakes region.
West to northwest winds will also continue through Friday. Warm up
to commence over the weekend as southerly winds are accompanied by
mid level height rises. Moisture return by the beginning of next
week will set the stage for increased shower and storm chances
ahead of the next system that will begin to impact the region at
that time.

&&

.AVIATION...
(00Z TAFS)
Issued at 626 PM CDT Tue Apr 5 2022

Cold front will move into NE OK shortly after 00z. Scattered
thunderstorms are expected to develop near the front during the
evening, with greater coverage likely occurring over NW AR between
03-06z. Brief reductions to cig/vis are possible with storms.
Gusty NW winds will follow the front, with a relative lull in
wind speeds from late tonight through early Wednesday morning.
Wind speeds will increase again mid morning and become gusty,
with sfc gusts 25-30 knots likely through afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   47  67  42  62 /  30   0   0   0
FSM   51  69  41  62 /  40   0   0   0
MLC   49  67  42  62 /  10   0   0   0
BVO   45  66  41  60 /  30   0   0   0
FYV   46  65  36  59 /  60   0   0   0
BYV   47  63  40  56 /  70   0   0   0
MKO   48  66  40  60 /  30   0   0   0
MIO   46  64  39  57 /  70   0   0   0
F10   48  67  41  62 /  10   0   0   0
HHW   53  69  43  63 /  10   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...05
LONG TERM....23
AVIATION...14
Hazardous weather outlook, Apr 5, 5:08 PM CDT, 7 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
508 PM CDT Tue Apr 5 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
508 PM CDT Tue Apr 5 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Northwest Arkansas and Far Northeast Oklahoma.
	ONSET...After 9 PM.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
There is a limited risk of severe storms this evening and
overnight across northwest Arkansas and neighboring parts of far
northeast Oklahoma. Large hail and damaging winds are the threats.
Isolated to scattered storms are expected to develop along an
advancing cold front after sunset, and should exit the region by
around 2 AM.

Gusty south winds will continue until around sunset. Gusty north
winds will occur behind a cold front this evening and overnight.
Gusts between 25 and 35 miles an hour can be expected.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY through SATURDAY...Very High Fire Weather Potential...
                             High Wind Potential.
SUNDAY and MONDAY...Thunderstorm Potential...Very High Fire Weather Potential...
                    High Wind Potential.

EXTENDED DISCUSSION...
Gusty northwest winds and very dry air in place will yield
elevated to near critical fire weather conditions Wednesday,
especially west of highway 75 in northeast Oklahoma. Gusty
northwest winds will persist Thursday and Friday, but cooler than
average temps and cloud cover will bring humidities up some. Gusty
south winds begin this weekend, with fire weather concerns
greatest on Sunday before moisture return reduces the threat by
Monday. The first half of next week looks unsettled, with the
potential for strong to severe storms from Monday through
Wednesday.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Apr 5, 11:31 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1131 PM CDT Tue Apr 5 2022

ARZ001-010-011-060515-
Madison AR-Benton AR-Washington AR-
1131 PM CDT Tue Apr 5 2022

...A strong thunderstorm will impact portions of southeastern Benton,
west central Madison and northeastern Washington Counties through
1215 AM CDT...

At 1130 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
northwest of Farmington, moving east at 40 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Fayetteville...                   Springdale...
Farmington...                     Elkins...
Tontitown...                      Bethel Heights...
Greenland...                      Hindsville...
Wesley...                         War Eagle...
Hobbs State Park...               Drake Field Airport...
Johnson...                        Goshen...
Tuttle...                         Mayfield...
Savoy...                          Wheeler...
Sonora...

This includes Interstate 49 between mile markers 59 and 74.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3601 9438 3615 9440 3628 9391 3601 9380
TIME...MOT...LOC 0430Z 261DEG 38KT 3608 9431

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 11:31 PM CDTSpecial Weather StatementTSAWashington44 min
Apr 5, 11:38 PM CDTSevere Thunderstorm WarningTSAMadison, Washington52 min
Apr 6, 1:10 AM CDTSpecial Weather StatementTSAFranklin35 min
Apr 6, 2:44 AM CDTRed Flag WarningTSABenton, Washington18 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.